Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 26, NWS Albuquerque, NM

May 9, 2016

NWS Albuquerque, NM issued this wind advisory at May 9, 2016, 3:44 AM MDT. It took effect at May 9, 2016, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 9, 2016, 3:44 AM MDT (09:44 UTC)
In effect from
May 9, 2016, 11:00 AM MDT
Expired
May 9, 2016, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

113 
WWUS75 KABQ 090944
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 AM MDT MON MAY 9 2016

NMZ521>523-533>537-091800-
/O.NEW.KABQ.WI.Y.0026.160509T1700Z-160510T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
344 AM MDT MON MAY 9 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. 

* LOCATION...THE CENTRAL MOUNTAINS OF NEW MEXICO EASTWARD ACROSS
  THE EAST CENTRAL HIGH PLAINS OF THE STATE.

* WINDS...SUSTAINED FROM THE WEST NORTHWEST AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS OF 45 TO 55 MPH.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE LATE MORNING AND
  EARLY AFTERNOON...PEAKING BETWEEN 1 AND 6 PM. WINDS WILL
  DECREASE BY SUNSET.

* VISIBILITY...LOCALIZED AREAS OF BLOWING DUST COULD REDUCE 
  VISIBILITY DOWN TO 3 MILES AT TIMES. 

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON NORTH TO
  SOUTH ORIENTED ROADS. THIS COULD CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. GARBAGE CANS... LAWN
  FURNITURE...AND OTHER LOOSE ITEMS MAY BECOME BLOWN OVER OR
  LOFTED IN THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
239 
WWUS75 KABQ 091819
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1219 PM MDT MON MAY 9 2016

NMZ521>523-533>537-100100-
/O.CON.KABQ.WI.Y.0026.000000T0000Z-160510T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
1219 PM MDT MON MAY 9 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* LOCATION...THE CENTRAL MOUNTAINS OF NEW MEXICO EASTWARD ACROSS 
  THE EAST CENTRAL HIGH PLAINS OF THE STATE. 

* WINDS...SUSTAINED FROM THE WEST NORTHWEST AT 25 TO 35 MPH WITH 
  OCCASIONAL GUSTS OF 45 TO 55 MPH. 

* TIMING...WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON WITH
  DMINISHING SPEEDS BY SUNSET. 

* VISIBILITY...LOCALIZED AREAS OF BLOWING DUST COULD REDUCE 
  VISIBILITY DOWN TO 3 MILES AT TIMES. 

* LOCAL IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON NORTH TO 
  SOUTH ORIENTED ROADS. THIS COULD CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. GARBAGE CANS... LAWN 
  FURNITURE...AND OTHER LOOSE ITEMS MAY BECOME BLOWN OVER OR 
  LOFTED IN THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
50
632 
WWUS75 KABQ 100104
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT MON MAY 9 2016

NMZ521>523-533>537-100215-
/O.EXP.KABQ.WI.Y.0026.000000T0000Z-160510T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-
704 PM MDT MON MAY 9 2016

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE BEGUN TO WEAKEN FOR THE EVENING...SO THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 9, 3:29 AM MDT, 15 minutes earlier.

Area forecast discussion, May 9, 3:29 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 AM MDT MON MAY 9 2016

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE CENTRAL ROCKIES AND AN ATTENDANT
TROUGH OVER NORTHERN NEW MEXICO WILL SHIFT EASTWARD TODAY. THIS
WILL KEEP SOME SHOWERS AND PERHAPS A FEW THUNDERSTORMS GOING OVER
THE NORTHERN SECTIONS OF NEW MEXICO TODAY WHILE STRONG WINDS RACE
ACROSS A CORRIDOR OF CENTRAL TO EAST CENTRAL PORTIONS OF THE
STATE. TEMPERATURES WILL RISE A FEW TO SEVERAL DEGREES ABOVE
YESTERDAY'S HIGHS. INTO TUESDAY SHOWERS WILL DECREASE...BUT
BREEZY TO WINDY CONDITIONS WILL STILL IMPACT MANY CENTRAL TO
EASTERN ZONES OF NEW MEXICO. TUESDAY NIGHT INTO WEDNESDAY A COLD
FRONT WILL SAG INTO NORTHERN PORTIONS OF NEW MEXICO...AND AS THE
FRONT PUSHES INTO THE NORTHEAST CORNER OF THE STATE A FEW STRONG
THUNDERSTORMS COULD DEVELOP. THE EASTERN PART OF THE STATE COULD
SEE A FEW ADDITIONAL STORMS INTO THURSDAY.

&&

.DISCUSSION...
WHILE THE CORE OF THE UPPER LOW IS CURRENTLY IN WYOMING...A
SOUTHERN LOBE OF VORTICITY IS TRANSLATING ACROSS NM. THIS WILL
KEEP SOME FORCING FOR PRECIPITATION GOING IN THE MORNING...BUT
OVERALL DYNAMICS ALOFT SHOULD WEAKEN TODAY AS THE LOW/TROUGH SHIFT
EASTWARD. THE GRADIENT ALOFT IS STRONG AT THE MOMENT DUE TO THE
PLACEMENT AND ORIENTATION OF THE TROUGH OVER NM...AND CONSEQUENTLY
SOME STRONG WINDS ALOFT WILL REMAIN INTACT THROUGH THE
MORNING...SLOWLY WEAKENING TOWARD LATE AFTERNOON. WITH THE CYCLIC
LEE SIDE SURFACE LOW REGENERATING AND DEEP BOUNDARY LAYER
MIXING...A BELT OF STRONG SURFACE WINDS ARE EXPECTED TO BUFFET
CENTRAL TO EAST CENTRAL ZONES OF NM TODAY. THUS...ANOTHER WIND
ADVISORY WILL BE ISSUED. AS THE COLD POOL ALOFT
DEPARTS...TEMPERATURES WILL RESPOND UPWARD A FEW TO SEVERAL
DEGREES.

INTO TUESDAY A NORTHERN ROCKIES LOW WILL PUSH
EASTWARD...APPARENTLY A BIT SLOWER THAN PREVIOUS MODEL RUNS WERE
SUGGESTING. CONSEQUENTLY THIS WILL PUSH ANOTHER TROUGH INTO
COLORADO AND VICINITY...BUT WITH A LAG INTO LATE TUESDAY AND
TUESDAY NIGHT. WHILE SOME SCATTERED SHOWERS AND STORMS ARE
EXPECTED IN NORTHERN NM TUESDAY...THE BULK OF THE HEALTHIER
PRECIPITATION WILL REMAIN DISPLACED AND NORTH OF NM. THE LEE SIDE
SURFACE LOW WILL NOT GIVE UP ITS RESIDENCE QUITE BY THIS
TIME...SO SOME BREEZY TO WINDY CONDITIONS WILL AGAIN BE FOUND IN
MUCH OF CENTRAL TO EASTERN NM TUESDAY. AS THE TROUGH SAGS FARTHER
INTO COLORADO TUESDAY NIGHT...A SURFACE FRONT WILL CREEP INTO
NORTHERN NM.

ON WEDNESDAY THIS SURFACE FRONT WILL SET THE STAGE FOR SOME
THUNDERSTORMS IN THE NORTHEASTERN CORNER OF THE STATE WHERE THE
BOUNDARY WILL ACT AS A TRIGGER FOR DEVELOPMENT DUE TO A RIBBON OF
HIGHER DEWPOINTS ACCOMPANYING IT. THE NAM SUGGESTS A HEALTHY BAND
OF HIGH CAPE VALUES OF 800-1200 J/KG WILL ALSO ACCOMPANY THE
FRONT ALONG WITH LIFTED INDICES OF -5 TO -7 C. COMBINE THIS
INSTABILITY WITH SOME HIGH DIRECTIONAL AND SPEED SHEAR AND IT
WOULD APPEAR INGREDIENTS WILL BE PRESENT FOR A FEW STRONG TO
SEVERE THUNDERSTORMS IN THE NORTHEAST CORNER LATE WEDNESDAY
AFTERNOON...SINKING TO THE EAST CENTRAL PLAINS WEDNESDAY EVENING.
LATER SHIFTS WILL NEED TO WATCH THE EVOLUTION OF THIS. OTHERWISE
REMAINING AREAS OF NM WILL LARGELY STAY DRY WITH TEMPERATURES
WITHIN A FEW DEGREES EITHER SIDE OF NORMAL...AND OVERALL WINDS
WILL TREND MUCH WEAKER.

PRESSURE HEIGHTS ARE EXPECTED TO RISE THURSDAY INTO FRIDAY AS A
RIDGE ALOFT ARCHES UP OVER NM. AT THE LOWER LAYERS OF THE
ATMOSPHERE MOISTURE WILL BE TRYING TO SNEAK NORTHWARD AND WESTWARD
FROM THE GULF OF MEXICO. THIS MODIFIED AND FAIRLY SUBDUED MOISTURE
ADVECTION COULD BEGIN TO SPREAD PRECIPITATION CHANCES INTO NM FROM
THE SOUTH AND EAST. THE GFS INDICATES A BACK DOOR COLD FRONT WILL
PLUNGE INTO NORTHEAST NM LATE FRIDAY AND INTO MUCH OF THE EASTERN
HALF OF THE STATE FRIDAY NIGHT. THIS COULD SPARK ADDITIONAL AND
MORE WIDESPREAD SHOWERS/STORMS...HOWEVER THE EUROPEAN MODEL IS A
BIT DELAYED WITH THIS FRONTAL INTRUSION AND IS NOT AS ENTHUSED
ABOUT THE PRECIPITATION PRODUCTION DURING THE WEEKEND. ANOTHER
FRONT COULD FOLLOW THE WEEKEND...PLUNGING INTO THE NORTHEAST BY
LATE SUNDAY AND EARLY MONDAY.

52

&&

.FIRE WEATHER...
PARENT UPPER LOW AND TRAILING TROUGH TO EXIT NEW MEXICO TODAY.
STRONG NORTHWEST FLOW IN THE WAKE OF THESE FEATURES WILL ALLOW FOR A
BAND OF STRONG AND GUSTY NW WINDS STRETCHING FROM THE SANDIA AND
MANZANO MTS ACROSS PORTIONS OF ERN NM TO THE CLOVIS/PORTALES AREA.
GUSTS TO AROUND 50 OR 55 MPH ARE POSSIBLE IN THIS REGION. HIGHS
TODAY WILL BE NEAR TO A FEW DEGREES BELOW AVERAGE AND MIN RH VALUES
INCREASE A BIT NORTH AND EAST...WHILE SLIGHTLY DECREASING WEST.
SPOTTY CRITICAL CONDITIONS MAY BE OBSERVED ACROSS THE EAST CENTRAL
BUT NOT SUFFICIENT AREAL COVERAGE WISE...AND CONSIDERING THE LOW
HAINES FORECAST...FOR ANY HIGHLIGHTS.  CHANCES FOR WETTING
PRECIPITATION WILL BE LIMITED MOSTLY TO THE HIGHER TERRAIN OF THE
NORTH BUT AREAL COVERAGE LOOKS TO BE HIT OR MISS GIVEN THE
CONVECTIVE NATURE OF ANY PRECIPITATION.

CHANCES FOR SHOWERS/STORMS DECREASE TONIGHT/TUESDAY OVER THE NORTH
CENTRAL AND NORTHWEST. WESTERLY WINDS INCREASE TUESDAY IN ADVANCE OF
AN UPPER LOW TO GRAZE NRN NM AND A DEEPENING LEE TROUGH/SFC LOW. THE
INTERSTATE 40 CORRIDOR FROM THE CLINES CORNERS AREA TO THE TX BORDER
LOOKS TO BE MOST AFFECTED. WARMER THAN AVERAGE HIGHS OVER THIS
AREA...SUB 15 PERCENT MIN RH AND MODERATE HAINES LEAD TO A FEW HOURS
OF CRITICAL CONDITIONS FOR THE SOUTHERN PORTION OF ZONE 104 AND
NORTHERN PORTION OF ZONE 108. WILL CONTINUE TO HOLD OFF ON ANY
HIGHLIGHTS FOR NOW.

RH RECOVERIES DIMINISH TUESDAY NIGHT...WITH FAIR TO POOR POSSIBLE
FOR PORTIONS OF THE FORECAST AREA SOUTH OF INTERSTATE 40.

MODELS SUGGEST THERE WILL BE A WEAKER FRONTAL PUSH INTO THE
NORTHEAST PLAINS TUESDAY NIGHT...FOLLOWED BY A STRONGER PUSH
WEDNESDAY NIGHT THROUGH THE EASTERN PLAINS AND TO THE EAST SLOPES OF
THE CENTRAL MT CHAIN. CHANCES FOR SHOWERS AND STORMS WILL SHIFT TO
THE CENTRAL AND EAST DURING THIS TIME. SUFFICIENT LOW LEVEL MOISTURE
MAY SQUEEZE INTO THE SOUTHWEST/WEST CENTRAL THURSDAY INTO
FRIDAY...WHERE POTENTIAL FOR DRIER CONVECTION CAN/T BE RULED OUT.

ANOTHER FRONT MAY SURGE THROUGH THE EASTERN PLAINS FRIDAY NIGHT AND
AGAIN NEXT SUNDAY NIGHT...WITH CHANCES FOR WETTING
PRECIPITATION...ALTHOUGH NOT GREAT...LIMITED TO THE CENTRAL MT CHAIN
EASTWARD...AND POTENTIAL FOR DRIER CONVECTION RGV WESTWARD. THE LOW
LEVEL MOISTURE MAY MIX OUT SOME DURING THE DAY IN THE EAST
...THEN RETURN AT NIGHT. THURSDAY THROUGH THE UPCOMING
WEEKEND...POOR RECOVERIES ARE POSSIBLE ESPECIALLY FROM THE CONTDVD
WESTWARD WITH GOOD TO EXCELLENT RECOVERIES EASTERN PLAINS.
TEMPERATURES WILL BE NEAR TO ABOVE AVERAGE...AND DIP SLIGHTLY BELOW
AVERAGE IN THE PLAINS WITH EACH COLD FRONT.

VENT RATES WILL BE GOOD TO EXCELLENT TODAY THROUGH
WEDNESDAY...EXCEPT FOR GOOD TO FAIR RATES NORTHEAST WEDNESDAY. RATES
DIMINISH SOME OVERALL THURSDAY THEN RECOVER TO GOOD TO EXCELLENT
FRIDAY.

&&

.AVIATION...
06Z TAF CYCLE
DURING THE LATE NIGHT HOURS THRU MON MORNING NW AND N CENTRAL AREAS
WILL BE FAVORED FOR PERIODS OF RAIN...PATCHY MVFR AND MT
OBSCURATIONS IN SNOW AS A SHORTWAVE DROPS SEWD IN THE WAKE OF
UPPER LOW SLOWLY EXITING CO AND WY TO THE EAST. A PACIFIC COLD
FRONT WILL ALSO CROSS SHIFTING WINDS OUT OF THE NORTHWEST FOR
MON. NW FLOW ALOFT WILL ALSO STRENGTHEN FOR THE REMAINDER OF
TONIGHT INTO MON...AND A STOUT LEE TROUGH WILL BE IN PLACE MON
AFTN...LEADING TO ANOTHER BREEZY TO WINDY DAY. THE STRONGEST WIND
GUSTS COULD REACH NEAR 45 KT FROM MOUNT TAYLOR TO AROUND CLOVIS
MON AFTN...ESPECIALLY OVER ELEVATED TERRAIN AND ON THE HIGH PLAINS.
THERE COULD BE A FEW INCHES OF SNOW ACCUMULATION IN THE N MTS
ABOVE 8K FT DURING THE REMAINDER OF TONIGHT AND MON MORNING.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  72  46  73  41 /  20   5  10  10
DULCE...........................  59  32  67  29 /  50  10  30  20
CUBA............................  62  36  71  34 /  40  10  10   5
GALLUP..........................  70  40  73  38 /   5   0   5   5
EL MORRO........................  63  35  68  35 /   5   0   0   0
GRANTS..........................  68  39  74  38 /   5   0   0   0
QUEMADO.........................  65  38  72  40 /   5   0   0   0
GLENWOOD........................  72  43  78  46 /   0   0   0   0
CHAMA...........................  57  30  62  26 /  60  20  40  20
LOS ALAMOS......................  63  49  69  47 /  40   5  10   5
PECOS...........................  67  42  72  38 /  20   0   0   0
CERRO/QUESTA....................  62  36  70  33 /  50  10  10  10
RED RIVER.......................  53  31  59  28 /  60  20  20  10
ANGEL FIRE......................  56  28  62  25 /  40  10  10  10
TAOS............................  63  36  71  36 /  40   5   5   5
MORA............................  60  41  70  40 /  20   5   5   0
ESPANOLA........................  70  43  75  43 /  10   5   5   0
SANTA FE........................  68  45  74  45 /  20   5   0   0
SANTA FE AIRPORT................  70  43  76  44 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  73  50  78  50 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  75  52  80  52 /   5   0   0   0
ALBUQUERQUE VALLEY..............  77  47  82  48 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  76  50  81  50 /   5   0   0   0
LOS LUNAS.......................  76  46  82  47 /   0   0   0   0
RIO RANCHO......................  74  49  81  50 /   5   0   0   0
SOCORRO.........................  79  51  84  53 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  69  44  74  44 /   5   0   0   0
TIJERAS.........................  72  45  77  45 /   5   0   0   0
MORIARTY/ESTANCIA...............  73  38  77  40 /   5   0   0   0
CLINES CORNERS..................  69  43  74  45 /   5   0   0   0
GRAN QUIVIRA....................  70  45  76  46 /   5   0   0   0
CARRIZOZO.......................  75  48  79  50 /   0   0   0   0
RUIDOSO.........................  68  42  74  44 /   0   0   0   0
CAPULIN.........................  69  39  76  41 /  30   5   5   5
RATON...........................  71  41  78  43 /  20  10   5   5
SPRINGER........................  72  44  79  43 /   5   0   0   0
LAS VEGAS.......................  68  43  74  42 /   5   0   0   0
CLAYTON.........................  77  46  83  45 /   5   0   0   5
ROY.............................  73  43  79  44 /   5   0   0   0
CONCHAS.........................  81  51  86  50 /   0   0   0   0
SANTA ROSA......................  79  51  84  51 /   0   0   0   0
TUCUMCARI.......................  84  52  90  51 /   0   0   0   0
CLOVIS..........................  80  51  88  51 /   0   0   0   0
PORTALES........................  80  52  88  52 /   0   0   0   0
FORT SUMNER.....................  81  52  87  53 /   0   0   0   0
ROSWELL.........................  85  53  93  53 /   0   0   0   0
PICACHO.........................  78  52  86  54 /   0   0   0   0
ELK.............................  72  45  80  48 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... NMZ521>523-533>537.

&&

52
Hazardous weather outlook, May 8, 4:48 AM MDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 AM MDT SUN MAY 8 2016

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
448 AM MDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP TODAY IN PORTIONS OF EASTERN NEW
MEXICO...NAMELY IN THE EAST CENTRAL TO SOUTHEASTERN PLAINS OF THE
STATE. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE COMMON THERE WITH
OCCASIONAL GUSTS OF 40 TO 50 MPH.

DRY CONDITIONS AND LOW HUMIDITY IN MUCH OF THE EASTERN PLAINS
COULD YIELD AN HOUR OR TWO OF CRITICAL FIRE WEATHER AS THE WINDS
STRENGTHEN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS WILL BE STRONG AGAIN ON MONDAY ACROSS MUCH OF CENTRAL TO
EASTERN NEW MEXICO. THE POTENTIAL FOR WIND GUSTS OF 45 TO 55 MPH
IS HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

52

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.